Alert archive / Maine / Blizzard Warnings in 2006
Blizzard Warning 1, NWS Caribou, ME
NWS Caribou, ME issued this blizzard warning at Feb 11, 2006, 2:59 PM EST for Hancock County, Washington County, Maine. It took effect at Feb 12, 2006, 7:00 AM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2006, 2:59 PM EST (19:59 UTC)
- In effect from
- Feb 12, 2006, 7:00 AM EST
- Expired
- Feb 12, 2006, 11:50 PM EST
- In force
- 17 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCAR 111959 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 259 PM EST SAT FEB 11 2006 ...SNOW AND BLOWING OVER DOWNEAST MAINE SUNDAY INTO SUNDAY EVENING... .AN INTENSIFYING AREA OF LOW PRESSURE WILL TRACK FROM THE MID ATLANTIC REGION TO A POSITION SOUTH OF NEW ENGLAND TONIGHT...AND THEN NORTHEAST TOWARD NOVA SCOTIA ON SUNDAY. SNOW WILL OVERSPREAD DOWNEAST MAINE SUNDAY MORNING AND THEN BECOME HEAVY AT TIMES DURING THE MIDDAY AND AFTERNOON SUNDAY AS WINDS INCREASE FROM THE NORTHEAST. SNOW...HEAVY AT TIMES...WILL CONTINUE SUNDAY EVENING AS THE STORM CENTER REACHES NOVA SCOTIA. WINDS WILL BECOME NORTHERLY AND WIDESPREAD BLOWING AND DRIFTING WILL CONTINUE. MEZ029-030-120400- /O.UPG.KCAR.BZ.A.0001.060212T1200Z-060213T0800Z/ /O.NEW.KCAR.BZ.W.0001.060212T1200Z-060213T0800Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 259 PM EST SAT FEB 11 2006 ...BLIZZARD WARNING IN EFFECT FROM 7 AM SUNDAY TO 3 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 3 AM MONDAY. SNOW WILL OVERSPREAD COASTAL DOWNEAST MAINE SUNDAY MORNING AND CONTINUE...HEAVY AT TIMES...SUNDAY AFTERNOON INTO SUNDAY EVENING ACCUMULATING A TOTAL OF 8 TO 14 INCHES. WIDESPREAD BLOWING AND DRIFTING WILL FREQUENTLY REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. THIS STORM WILL HAVE AN EXTREME IMPACT ON THE WARNING AREA. VERY STRONG WINDS OF 30 TO 40 MPH COMBINED WITH HEAVY SNOW WILL CREATE POTENTIALLY DEADLY OUTDOOR CONDITIONS. WHITEOUTS...DEEP SNOW DRIFTS AND FROSTBITE OF EXPOSED SKIN CAN BE EXPECTED. $$ MEZ017-120400- /O.UPG.KCAR.WS.A.0003.060212T1200Z-060213T0800Z/ /O.NEW.KCAR.BZ.W.0001.060212T1200Z-060213T0800Z/ CENTRAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON 259 PM EST SAT FEB 11 2006 ...BLIZZARD WARNING IN EFFECT FROM 7 AM SUNDAY TO 3 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 3 AM MONDAY. SNOW WILL OVERSPREAD COASTAL DOWNEAST MAINE SUNDAY MORNING AND CONTINUE...HEAVY AT TIMES...SUNDAY AFTERNOON INTO SUNDAY EVENING ACCUMULATING A TOTAL OF 8 TO 14 INCHES. WIDESPREAD BLOWING AND DRIFTING WILL FREQUENTLY REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. THIS STORM WILL HAVE AN EXTREME IMPACT ON THE WARNING AREA. VERY STRONG WINDS OF 30 TO 40 MPH COMBINED WITH HEAVY SNOW WILL CREATE POTENTIALLY DEADLY OUTDOOR CONDITIONS. WHITEOUTS...DEEP SNOW DRIFTS AND FROSTBITE OF EXPOSED SKIN CAN BE EXPECTED. $$ MEZ015-016-120400- /O.UPG.KCAR.WS.A.0003.060212T1200Z-060213T0800Z/ /O.NEW.KCAR.WS.W.0002.060212T1200Z-060213T0800Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND 259 PM EST SAT FEB 11 2006 ...WINTER STORM WARNING IN EFFECT FROM 7 AM SUNDAY TO 3 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 3 AM MONDAY. SNOW WILL OVERSPREAD INTERIOR DOWNEAST MAINE SUNDAY MORNING AND CONTINUE...HEAVY AT TIMES...SUNDAY AFTERNOON INTO SUNDAY EVENING. TOTAL SNOW ACCUMULATIONS OF 5 TO 9 INCHES ARE EXPECTED. THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. A COMBINATION OF HEAVY SNOW AND WINDS OF 20 TO 30 MPH WILL CREATE HAZARDOUS CONDITIONS. VISIBILITIES WILL FREQUENTLY BE LESS THAN ONE HALF MILE IN FALLING SNOW. BLOWING AND DRIFTING SNOW WILL CAUSE NEAR WHITEOUT CONDITIONS AT TIMES. A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS EXPECTED TO OCCUR OR IS OCCURRING. $$ MEZ011-032-120400- /O.NEW.KCAR.WS.W.0002.060212T1200Z-060213T0800Z/ CENTRAL PENOBSCOT-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... DANFORTH...VANCEBORO...TOPSFIELD 259 PM EST SAT FEB 11 2006 ...WINTER STORM WARNING IN EFFECT FROM 7 AM SUNDAY TO 3 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 3 AM MONDAY. SNOW WILL OVERSPREAD INTERIOR DOWNEAST MAINE SUNDAY MORNING AND CONTINUE...HEAVY AT TIMES...SUNDAY AFTERNOON INTO SUNDAY EVENING. TOTAL SNOW ACCUMULATIONS OF 5 TO 9 INCHES ARE EXPECTED. THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. A COMBINATION OF HEAVY SNOW AND WINDS OF 20 TO 30 MPH WILL CREATE HAZARDOUS CONDITIONS. VISIBILITIES WILL FREQUENTLY BE LESS THAN ONE HALF MILE IN FALLING SNOW. BLOWING AND DRIFTING SNOW WILL CAUSE NEAR WHITEOUT CONDITIONS AT TIMES. A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS EXPECTED TO OCCUR OR IS OCCURRING. $$ BLOOMER
5 follow-up statements
000 WWUS41 KCAR 120235 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 935 PM EST SAT FEB 11 2006 ...SNOW AND BLOWING OVER DOWNEAST MAINE SUNDAY INTO SUNDAY EVENING... .AN INTENSIFYING AREA OF LOW PRESSURE WILL TRACK FROM THE MID ATLANTIC REGION TO A POSITION SOUTH OF NEW ENGLAND TONIGHT...AND THEN NORTHEAST TOWARD THE SOUTH COAST OF NOVA SCOTIA ON SUNDAY. SNOW WILL OVERSPREAD DOWNEAST MAINE SUNDAY MORNING AND THEN BECOME HEAVY AT TIMES DURING THE MIDDAY AND AFTERNOON HOURS AS WINDS INCREASE FROM THE NORTHEAST. SNOW...HEAVY AT TIMES...WILL CONTINUE SUNDAY EVENING AS THE STORM CENTER REACHES THE SOUTH COAST OF NOVA SCOTIA. WINDS WILL BECOME NORTHERLY AND WIDESPREAD BLOWING AND DRIFTING WILL CONTINUE. MEZ017-029-030-121045- /O.CON.KCAR.BZ.W.0001.060212T1200Z-060213T0800Z/ CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH... BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 935 PM EST SAT FEB 11 2006 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 7 AM SUNDAY TO 3 AM EST MONDAY... SNOW WILL OVERSPREAD COASTAL DOWNEAST MAINE SUNDAY MORNING AND CONTINUE...HEAVY AT TIMES...SUNDAY AFTERNOON INTO SUNDAY EVENING. STORM TOTAL ACCUMULATION OF 8 TO 14 INCHES CAN BE EXPECTED BY LATE SUNDAY EVENING. WIDESPREAD BLOWING AND DRIFTING WILL FREQUENTLY REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. THIS STORM WILL HAVE AN EXTREME IMPACT ON THE WARNING AREA. VERY STRONG WINDS OF 30 TO 40 MPH COMBINED WITH HEAVY SNOW WILL CREATE POTENTIALLY DEADLY OUTDOOR CONDITIONS. WHITEOUTS...DEEP SNOW DRIFTS AND FROSTBITE OF EXPOSED SKIN CAN BE EXPECTED. $$ MEZ011-015-016-032-121045- /O.CON.KCAR.WS.W.0002.060212T1200Z-060213T0800Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DANFORTH...VANCEBORO... TOPSFIELD 935 PM EST SAT FEB 11 2006 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 AM SUNDAY TO 3 AM EST MONDAY... SNOW WILL OVERSPREAD INTERIOR DOWNEAST MAINE SUNDAY MORNING AND CONTINUE...HEAVY AT TIMES...SUNDAY AFTERNOON INTO SUNDAY EVENING. STORM TOTAL ACCUMULATION OF 5 TO 9 INCHES CAN BE EXPECTED BY LATE SUNDAY EVENING. THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. A COMBINATION OF HEAVY SNOW AND WINDS OF 20 TO 30 MPH WILL CREATE HAZARDOUS CONDITIONS. VISIBILITIES WILL FREQUENTLY BE LESS THAN ONE HALF MILE IN FALLING SNOW. BLOWING AND DRIFTING SNOW WILL CAUSE NEAR WHITEOUT CONDITIONS AT TIMES. A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS EXPECTED TO OCCUR OR IS OCCURRING. $$ FITZSIMMONS
000 WWUS41 KCAR 120904 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 404 AM EST SUN FEB 12 2006 ...SNOW AND BLOWING SNOW OVER DOWNEAST MAINE TODAY INTO TONIGHT... .LOW PRESSURE ACROSS THE MID ATLANTIC STATES WILL INTENSIFY AND TRACK NORTHEAST TO A POSITION EAST OF CAPE COD LATE TODAY. THIS LOW WILL THEN TRACK ACROSS THE SOUTH SHORE OF NOVA SCOTIA TONIGHT AND CONTINUE NORTHEAST THROUGH THE CANADIAN MARITIMES MONDAY. SNOW WILL OVERSPREAD DOWNEAST MAINE THIS MORNING AND THEN BECOME HEAVY AT TIMES DURING THE AFTERNOON HOURS AS WINDS INCREASE FROM THE NORTHEAST. SNOW...HEAVY AT TIMES...WILL CONTINUE INTO TONIGHT AS THE STORM CENTER REACHES THE SOUTH COAST OF NOVA SCOTIA. MEZ017-029-030-121715- /O.CON.KCAR.BZ.W.0001.060212T1200Z-060213T0800Z/ CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH... BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 404 AM EST SUN FEB 12 2006 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 3 AM EST MONDAY... SNOW WILL OVERSPREAD THE REGION THIS MORNING AND CONTINUE HEAVY AT TIMES THIS AFTERNOON INTO TONIGHT. STORM TOTAL SNOW ACCUMULATIONS OF 8 TO 14 INCHES CAN BE EXPECTED BY LATE TONIGHT. WIDESPREAD BLOWING AND DRIFTING SNOW WILL FREQUENTLY REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. THIS STORM WILL HAVE AN EXTREME IMPACT ON THE WARNING AREA. VERY STRONG WINDS OF 30 TO 40 MPH COMBINED WITH HEAVY SNOW WILL CREATE POTENTIALLY DEADLY OUTDOOR CONDITIONS. WHITEOUTS...DEEP SNOW DRIFTS AND FROSTBITE OF EXPOSED SKIN CAN BE EXPECTED. $$ MEZ011-015-016-032-121715- /O.CON.KCAR.WS.W.0002.060212T1200Z-060213T0800Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DANFORTH...VANCEBORO... TOPSFIELD 404 AM EST SUN FEB 12 2006 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 3 AM EST MONDAY... SNOW WILL OVERSPREAD THE REGION THIS MORNING AND CONTINUE HEAVY AT TIMES THIS AFTERNOON INTO TONIGHT. STORM TOTAL SNOW ACCUMULATIONS OF 5 TO 9 INCHES CAN BE EXPECTED BY LATE TONIGHT. THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. A COMBINATION OF HEAVY SNOW AND WINDS OF 20 TO 30 MPH WILL CREATE HAZARDOUS CONDITIONS. VISIBILITIES WILL FREQUENTLY BE LESS THAN ONE HALF MILE IN FALLING SNOW. BLOWING AND DRIFTING SNOW WILL CAUSE NEAR WHITEOUT CONDITIONS AT TIMES. A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS EXPECTED TO OCCUR OR IS OCCURRING. $$ MEZ006-121715- /O.NEW.KCAR.WW.Y.0010.060212T1800Z-060213T0800Z/ SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...HOULTON...HODGDON...SHERMAN... SMYRNA MILLS 404 AM EST SUN FEB 12 2006 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM EST MONDAY. SNOW WILL OVERSPREAD THE REGION THIS AFTERNOON AND CONTINUE INTO TONIGHT. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED BY LATE TONIGHT...WITH THE HIGHER AMOUNTS EXPECTED FROM HOULTON ON SOUTH. THIS STORM WILL A HAVE MODERATE IMPACT ON THE ADVISORY AREA. SNOW WILL COMBINE WITH INCREASING WINDS RESULTING IN REDUCED VISIBILITIES IN SNOW AND AREAS OF BLOWING AND DRIFTING SNOW. ROADS WILL BE SNOW COVERED AND SLIPPERY. $$ DUDA
000 WWUS41 KCAR 121654 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1154 AM EST SUN FEB 12 2006 ...SNOW AND BLOWING SNOW OVER DOWNEAST MAINE TODAY INTO TONIGHT... .LOW PRESSURE ACROSS THE MID ATLANTIC STATES WILL INTENSIFY AND TRACK NORTHEAST TO A POSITION EAST OF CAPE COD THIS AFTERNOON. THIS LOW WILL THEN TRACK ACROSS THE SOUTH SHORE OF NOVA SCOTIA TONIGHT AND CONTINUE NORTHEAST THROUGH THE CANADIAN MARITIMES MONDAY. SNOW WILL CONTINUE TO OVERSPREAD DOWNEAST MAINE THIS AFTERNOON AND THEN BECOME HEAVY AT TIMES LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS AS WINDS INCREASE FROM THE NORTH-NORTHEAST. ACCUMULATING SNOWFALL SHOULD TAPER OFF BY LATE TONIGHT AS THE LOW DEPARTS THROUGH THE MARITIMES. MEZ017-029-030-130200- /O.CON.KCAR.BZ.W.0001.000000T0000Z-060213T0800Z/ CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH... BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 1154 AM EST SUN FEB 12 2006 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM EST MONDAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM EST MONDAY. SNOW...HEAVY AT TIMES...WITH CONSIDERABLE BLOWING AND DRIFTING WILL CONTINUE INTO TONIGHT. TOTAL SNOW ACCUMULATION EXPECTED BEFORE THE SNOW TAPERS OFF LATE TONIGHT WILL RANGE FROM 8 TO 14 INCHES...WITH HIGHER DRIFTS. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. THIS STORM WILL HAVE AN EXTREME IMPACT ON THE WARNING AREA. VERY STRONG WINDS OF 30 TO 40 MPH COMBINED WITH HEAVY SNOW WILL CREATE POTENTIALLY DEADLY OUTDOOR CONDITIONS. WHITEOUTS...DEEP SNOW DRIFTS AND FROSTBITE OF EXPOSED SKIN CAN BE EXPECTED. $$ MEZ011-015-016-032-130200- /O.CON.KCAR.WS.W.0002.000000T0000Z-060213T0800Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DANFORTH...VANCEBORO... TOPSFIELD 1154 AM EST SUN FEB 12 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM EST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM EST MONDAY. SNOW...HEAVY AT TIMES...WITH SOME BLOWING AND DRIFTING WILL CONTINUE INTO TONIGHT. TOTAL SNOW ACCUMULATION EXPECTED BEFORE THE SNOW TAPERS OFF LATE TONIGHT WILL RANGE FROM 5 TO 9 INCHES. THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. A COMBINATION OF HEAVY SNOW AND WINDS OF 20 TO 30 MPH LATE THIS AFTERNOON INTO TONIGHT WILL CREATE HAZARDOUS CONDITIONS. VISIBILITIES WILL FREQUENTLY BE LESS THAN ONE HALF MILE IN FALLING SNOW. BLOWING AND DRIFTING SNOW WILL CAUSE NEAR WHITEOUT CONDITIONS AT TIMES. A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS EXPECTED TO OCCUR OR IS OCCURRING. $$ MEZ006-130200- /O.CON.KCAR.WW.Y.0010.060212T1800Z-060213T0800Z/ SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...HOULTON...HODGDON...SHERMAN... SMYRNA MILLS 1154 AM EST SUN FEB 12 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST MONDAY. SNOW WILL OVERSPREAD THE REGION THIS AFTERNOON AND CONTINUE INTO TONIGHT. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED IN THE ADVISORY AREA BY LATE TONIGHT...MAINLY FROM HOULTON SOUTHWARD. THIS STORM WILL A HAVE MODERATE IMPACT ON THE ADVISORY AREA. SNOW WILL COMBINE WITH INCREASING WINDS RESULTING IN REDUCED VISIBILITIES IN SNOW AND AREAS OF BLOWING AND DRIFTING SNOW. ROADS WILL BE SNOW COVERED AND SLIPPERY. $$ VJN
000 WWUS41 KCAR 130155 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 855 PM EST SUN FEB 12 2006 ...SNOW AND BLOWING SNOW OVER DOWNEAST MAINE CONTINUES EARLY TONIGHT... .INTENSE LOW PRESSURE WILL TRACK ALONG THE SOUTH SHORE OF NOVA SCOTIA AND CONTINUE NORTHEAST THROUGH THE CANADIAN MARITIMES OVERNIGHT. ACCUMULATING SNOWFALL WILL END AS THE LOW DEPARTS THROUGH THE CANADIAN MARITIMES AROUND MIDNIGHT. MEZ017-029-030-130800- /O.CON.KCAR.BZ.W.0001.000000T0000Z-060213T0800Z/ CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH... BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 855 PM EST SUN FEB 12 2006 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM EST MONDAY... SNOW WILL TAPER TO SNOW SHOWERS AROUND MIDNIGHT ALONG WITH CONSIDERABLE BLOWING AND DRIFTING CONTINUING OVERNIGHT. TOTAL SNOW ACCUMULATION OF 8 TO 14 INCHES...WITH HIGHER DRIFTS...CAN BE EXPECTED BEFORE THE TAPERS OFF AROUND MIDNIGHT. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. THIS STORM WILL HAVE AN EXTREME IMPACT ON THE WARNING AREA. VERY STRONG WINDS OF 30 TO 40 MPH COMBINED WITH HEAVY SNOW WILL CREATE POTENTIALLY DEADLY OUTDOOR CONDITIONS. WHITEOUTS...DEEP SNOW DRIFTS AND FROSTBITE OF EXPOSED SKIN CAN BE EXPECTED. $$ MEZ011-015-016-032-130800- /O.CON.KCAR.WS.W.0002.000000T0000Z-060213T0800Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DANFORTH...VANCEBORO... TOPSFIELD 855 PM EST SUN FEB 12 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM EST MONDAY... SNOW ALONG WITH SOME BLOWING AND DRIFTING WILL TAPER TO SNOW SHOWERS AROUND MIDNIGHT. TOTAL SNOW ACCUMULATION OF 5 TO 9 INCHES CAN BE EXPECTED BEFORE THE SNOW TAPERS OFF AFTER MIDNIGHT. THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. A COMBINATION OF HEAVY SNOW AND WINDS OF 20 TO 30 MPH LATE THIS AFTERNOON INTO TONIGHT WILL CREATE HAZARDOUS CONDITIONS. VISIBILITIES WILL FREQUENTLY BE LESS THAN ONE HALF MILE IN FALLING SNOW. BLOWING AND DRIFTING SNOW WILL CAUSE NEAR WHITEOUT CONDITIONS AT TIMES. A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS EXPECTED TO OCCUR OR IS OCCURRING. $$ MEZ006-130800- /O.CON.KCAR.WW.Y.0010.000000T0000Z-060213T0800Z/ SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...HOULTON...HODGDON...SHERMAN... SMYRNA MILLS 855 PM EST SUN FEB 12 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST MONDAY... SNOW WILL TAPER TO SNOW SHOWERS AROUND MIDNIGHT. TOTAL SNOW ACCUMULATION OF 3 TO 6 INCHES CAN BE EXPECTED IN THE ADVISORY AREA...ESPECIALLY SOUTH OF HOULTON BEFORE TAPERING TO SNOW SHOWERS AROUND MIDNIGHT. THIS STORM WILL A HAVE MODERATE IMPACT ON THE ADVISORY AREA. SNOW WILL COMBINE WITH INCREASING WINDS RESULTING IN REDUCED VISIBILITIES IN SNOW AND AREAS OF BLOWING AND DRIFTING SNOW. ROADS WILL BE SNOW COVERED AND SLIPPERY. $$ FITZSIMMONS
000 WWUS41 KCAR 130450 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1150 PM EST SUN FEB 12 2006 MEZ017-029-030-130600- /O.CAN.KCAR.BZ.W.0001.000000T0000Z-060213T0800Z/ CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH... BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 1150 PM EST SUN FEB 12 2006 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE BLIZZARD WARNING. THE STORM THAT BROUGHT BLIZZARD CONDITIONS TO THE REGION IS NOW PULLING RAPIDLY EAST THROUGH THE MARITIMES. WITH THE SNOW TAPERING TO SNOW SHOWERS...ALONG WITH THE WINDS SLOWLY DIMINISHING...THE BLIZZARD WARNING THAT WAS IN EFFECT HAS BEEN CANCELLED. THE SNOW SHOWERS ACTIVITY WILL RESULT IN LITTLE OR NO ADDITIONAL SNOW ACCUMULATION OVERNIGHT. $$ MEZ011-015-016-032-130600- /O.CAN.KCAR.WS.W.0002.000000T0000Z-060213T0800Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DANFORTH...VANCEBORO... TOPSFIELD 1150 PM EST SUN FEB 12 2006 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER STORM WARNING. THE STORM THAT BROUGHT THE SNOW AND WIND TO THE REGION IS NOW PULLING RAPIDLY EAST THROUGH THE MARITIMES. WITH THE SNOW TAPERING TO SNOW SHOWERS...ALONG WITH THE WINDS SLOWLY DIMINISHING... THE WINTER STORM WARNING THAT WAS IN EFFECT HAS BEEN CANCELLED. THE SNOW SHOWERS ACTIVITY WILL RESULT IN LITTLE OR NO ADDITIONAL SNOW ACCUMULATION OVERNIGHT. $$ MEZ006-130600- /O.CAN.KCAR.WW.Y.0010.000000T0000Z-060213T0800Z/ SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...HOULTON...HODGDON...SHERMAN... SMYRNA MILLS 1150 PM EST SUN FEB 12 2006 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER WEATHER ADVISORY. THE STORM THAT BROUGHT SOME SNOW AND WIND TO THE REGION IS NOW PULLING RAPIDLY EAST THROUGH THE MARITIMES. WITH THE SNOW TAPERING TO SNOW SHOWERS...ALONG WITH THE WINDS SLOWLY DIMINISHING...THE WINTER WEATHER ADVISORY THAT WAS IN EFFECT HAS BEEN CANCELLED. THE SNOW SHOWERS ACTIVITY WILL RESULT IN LITTLE OR NO ADDITIONAL SNOW ACCUMULATION OVERNIGHT. $$ FITZSIMMONS
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this blizzard warning went out at Feb 11, 2:23 PM EST, 36 minutes earlier.
Area forecast discussion, Feb 11, 2:23 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
223 PM EST SAT FEB 11 2006
.SYNOPSIS...COLD HIGH PRESSURE WILL CREST OVER NORTHERN MAINE
TONIGHT. LOW PRESSURE INTENSIFYING OFF THE MID ATLANTIC COAST WILL
TRACK NORTH TO A POSITION SOUTH OF NEW ENGLAND SUNDAY MORNING AND
THEN CONTINUE NORTHEAST TOWARD SOUTHERN NOVA SCOTIA SUNDAY
AFTERNOON AND EVENING. THE LOW WILL CONTINUE NORTHEAST ACROSS
NEWFOUNDLAND ON MONDAY. THIS TRACK WOULD GIVE THE GREATEST SNOW
AND WIND POTENTIAL TO THE DOWNEAST PORTION OF THE REGION SUNDAY
INTO SUNDAY NIGHT. WEAK HIGH PRESSURE WILL BUILD OVER THE STATE
ON TUESDAY.
&&
.SHORT TERM (TONIGHT THROUGH MONDAY)...
COLD HIGH PRESSURE WILL SETTLE OVER NORTHERN MAINE EARLY TONIGHT
BRINGING ANOTHER CLEAR AND VERY COLD MOONLIT NIGHT ACROSS THE
AREA. LOW PRESSURE INTENSIFYING ALONG THE MID ATLANTIC COAST WILL
APPROACH ON SUNDAY SPREADING SNOW ACROSS DOWNEAST MAINE SUNDAY
MORNING. MODELS ARE COMING INTO AGREEMENT ON A MAJOR SNOW AND WIND
EVENT ACROSS DOWNEAST MAINE SUNDAY INTO SUNDAY EVENING WITH THE
MOST SEVERE CONDITIONS ALONG THE IMMEDIATE COAST. ALTHOUGH THE LOW
CENTER IS EXPECTED TO TRACK SOUTH OF THE GULF OF MAINE...UPPER
LEVEL SUPPORT FOR SIGNIFICANT SNOW IS EXPECTED TO EXTEND WELL
NORTH OF THE LOW CENTER WITH SOME LIGHT TO MODERATE SNOW
EVENTUALLY MAKING IT UP TO AT LEAST EASTERN PORTIONS OF NORTHERN
MAINE SUNDAY EVENING. ALL SNOW IS EXPECTED WITH THIS STORM...EVEN
DOWN ACROSS THE WATERS. SNOWFALL AMOUNTS ARE EXPECTED TO AVERAGE
FROM A FOOT OR MORE ALONG PARTS OF THE WASHINGTON COUNTY COAST TO
3 INCHES IN NORTHEASTERN MAINE...THOUGH CONSIDERABLE BLOWING WILL
MAKE IT DIFFICULT TO MEASURE. WILL ADDRESS THE WIND AND SNOW WITH
A BLIZZARD WARNING ALONG THE DOWNEAST COAST AND CENTRAL WASHINGTON
COUNTY...AND A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW OVER
INTERIOR DOWNEAST MAINE. THE STORM WILL MOVE AWAY EARLY MONDAY
MORNING LEAVING MONDAY PARTLY CLOUDY AND COLD.
&&
.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...
NOT MUCH RUN TO RUN OR MODEL TO MODEL CONSISTENCY WITH DAYS 3 TO
5...SO WE TRIED TO MERGE 12Z GFS TRENDS WITH HPC GRIDS DURING THE
FIRST HALF OF THE EXTENDED. THIS WAS QUITE A CHALLENGE...SINCE WE
ALSO HAD TO BE CONSISTENT WITH OUR NEIGHBORING OFFICE AS WELL.
DESPITE THE DIFFICULTIES...THERE IS REASONABLE AGREEMENT...THAT
AFTER ANOTHER BRIEF SURGE OF ARCTIC AIR ON TUESDAY...A CLIPPER
TYPE S/WV IN ZONAL FLOW WLL BRING LGT OVERRUNNING SNFL TO SPCLY
NRN PTNS OF THE FA LATE TUE NGT INTO WED.
WITH LITTLE IN THE WAY OF COLD ADVCN BEHIND THIS SYSTEM LATE WED
INTO WED NGT AND WITH THE L/WV TROF AXIS XPCTED TO RETROGRADE TO
THE WRN U.S...THE NEXT LOW PRES-S/WV COMPLEX...WHICH THERE WAS
REASONABLY GOOD MODEL CONSENSUS...IS PROGGED TO MOVE WELL NW OF
THE FA LATE THU INTO FRI. ANY WARM ADVCN SN WILL LIKELY TRANSITION
TO RN ACROSS MOST...IF NOT ALL OF THE FA...BY LATE FRI. A SHARP
COLD FRONT IS THEN SLATED TO QUICKLY MOVE W TO E OF THE FA LATE
FRI INTO ERLY FRI EVE...BRINGING COLDER ARCTIC AIR BACK TO THE FA
FOR FRI NGT INTO SAT.
&&
.AVIATION...
VFR CONDITIONS XPCTED THE NEXT 24 HRS...WITH MVFR CIGS/VSBYS WITH
THE LEADING EDGE OF THE SNFL GETTING TO KBGR BY 18Z SUN.
&&
.MARINE...WINDS WILL INCREASE EARLY SUNDAY REACHING A STRONG GALE
BY MIDDAY SUNDAY AHEAD OF THE STORM SYSTEM MOVING UP FROM THE
SOUTH. GALE FORCE WINDS WILL CONTINUE INTO SUNDAY EVENING
AND THEN SUBSIDE EARLY MONDAY MORNING. HEAVY SNOW WILL REDUCE
VISIBILITIES TO LESS THAN A MILE SUNDAY INTO SUNDAY EVENING.
IN THE LONG TERM...WE DID NOT ADVERTISE ANYTHING GREATER THAN SCA
WINDS IN OUR GRIDS...BUT WE WILL BE WATCHING THE POTENTIAL OF
GALES AHEAD AND BEHIND THE SYSTEM SLATED FOR LATE NEXT WEEK.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...BLIZZARD WARNING FOR MEZ017-029-030 FROM 7 AM SUNDAY TO 3 AM
MONDAY.
...WINTER STORM WARNING FOR MEZ011-015-016-032 FROM 7 AM SUNDAY
TO 3 AM MONDAY.
MARINE...GALE WARNING FOR ANZ050 FROM 7 AM SUNDAY TO 3 AM MONDAY.
&&
SHORT TERM/MARINE...BLOOMER
LONG TERM/MARINE...VJN
AVIATION...VJNHazardous weather outlook, Feb 11, 6:33 AM EST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR GALE WARNING NATIONAL WEATHER SERVICE CARIBOU ME 633 AM EST SAT FEB 11 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-120945- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 633 AM EST SAT FEB 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINTER STORM WATCHES ARE IN PLACE FOR INTERIOR DOWNEAST MAINE AND THE COAST FOR SUNDAY INTO SUNDAY EVENING AS A STRONG LOW PRESSURE SYSTEM MOVES UP ALONG THE ATLANTIC SEABOARD. THE POTENTIAL IS THERE FOR 7 OR MORE INCHES OF SNOW BY SUNDAY EVENING ACROSS INTERIOR DOWNEAST AND COASTAL MAINE. IN ADDITION TO THE SNOW WILL BE THE STRONG NORTHEASTERLY WINDS WHICH WILL LEAD TO CONSIDERABLE BLOWING AND DRIFTING OF SNOW. PLEASE REFER TO THE STATEMENT /PWMWSWCAR/ ISSUED BY THIS OFFICE FOR MORE INFORMATION. A GALE WARNING REMAINS IN EFFECT FOR THE COASTAL WATERS FOR LATE SUNDAY INTO SUNDAY NIGHT. FOR FURTHER INFORMATION...PLEASE SEE THE COASTAL WATERS FORECAST /PWMCWFCAR/. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BE NEEDED SUNDAY INTO MONDAY. HEWITT
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 10:00 AM EST | Blizzard Watch | CAR | Hancock, Washington | 38 hr |
| Feb 11, 2:59 PM EST | Winter Storm Warning | CAR | Hancock, Penobscot, Washington | 33 hr |
Nearby
Blizzard Warnings in Maine, 2006Every blizzard warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.